Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 16, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 1, 2001, 3:44 PM EDT for Marlboro County, South Carolina. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2001, 3:44 PM EDT (19:44 UTC)
- Expired
- Apr 1, 2001, 5:00 PM EDT
- In force
- 76 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Marlboro County, SC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 011945 SVRILM NCC047-155-SCC033-067-069-012100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 344 PM EDT SUN APR 1 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTHEAST SOUTH CAROLINA MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA DILLON COUNTY IN NORTHEAST SOUTH CAROLINA ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 500 PM EDT * AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER BINGHAM...OR ABOUT 11 MILES SOUTHEAST OF BENNETTSVILLE...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LITTLE ROCK AT 350 PM EDT DILLON AT 355 PM EDT FLOYDALE AT 400 PM EDT FORK AT 405 PM EDT LAKE VIEW AT 410 PM E|DT NICHOLS AT 415 PM EDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .END $$ DIGIORGI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:18 AM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 1, 11:18 AM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 1018 AM EST SUN APR 1 2001 14Z SFC ANALYSIS SHOWS COLD FRONT ENTERING THE NC/SC FOOTHILLS WITH AN ASSOC NARROW LINE OF CONVECTION. ALSO INTERESTING TO NOTE THE BACKDOOR FEATURE WHICH DROPPED DOWN THE NC COAST OVERNIGHT AND HAS HUNG UP ACROSS SOUTHERN NEW HANOVER COUNTY WEST TO DILLON COUNTY SC. NEW HANOVER COUNTY MESONET HAS TEMPS IN THE LWR-MID 50S N OF THE FRONT...WITH 59 AT SOUTHPORT (EXTRM S PART OF COUNTY.) VSBY SAT SHOWS FRONT BEGINNING TO WASH OUT AND RETREAT N...SO SKY CVR/TEMPS SHOULD WORK OUT FINE IN THE ZFP. NOT PLANNING AN UPDATE ATTM. 40/50 POPS N AND 30 POPS S STILL LOOK GOOD. 06Z MESOETA SHOWS BEST SFC CONV AND 700 MB UVV STILL REMAIN N OF MY AREA TDY...AS SYSTEM QUICKLY SHIFTS E. TAIL END OF SQUALL LINE FORMING IN THE FOOTHILLS WL PROBABLY CLIP MY NORTHERN COUNTIES... ALONG AND N OF A LINE FROM DILLON TO NEW HANOVER. WL RE-EVALUATE WHEN 12Z MODEL DATA BECOMES AVAILABLE. CWF: CURRENT CWF LOOKS FINE. W WINDS THIS MORN SHOULD BECM SW JUST BEFORE FROPA BEFORE GOING BACK TO W. FCSTID = 9 ILM 68 41 63 43 / 50 20 0 10 LBT 66 40 61 42 / 50 10 0 10 FLO 68 40 64 45 / 30 10 0 10 MYR 69 41 63 44 / 30 10 0 10 .ILM... NC...SMALL CRAFT ADVISORY SURF CITY TO LITTLE RIVER INLET. SC...SMALL CRAFT ADVISORY LITTLE RIVER INLET TO S SANTEE RIVER. TRA
In the hours before
Local storm report, Apr 1, 2:56 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
256 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM ELIZABETHTOWN NC WIND DAMAGE
04/01/01 BLADEN POWER LINES DOWN IN
BLADENBORO
DLLocal storm report, Apr 1, 3:05 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
305 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0247 PM BLADENBORO NC WIND DAMAGE
04/01/01 BLADEN POWER LINES BLOWN DOWN.
REPORTED BY SPOTTERS
0245 PM NAKINA NC .75 INCH HAIL
04/01/01 COLUMBUS REPORTED BY
SPOTTERS
0215 PM DUBLIN NC WIND DAMAGE
04/01/01 BLADEN SIGNIFICANT STRUCTURAL
DAMAGE TO ROOFS AND
OUTBUILDINGS. LARGE TREES
AND POWER LINES DOWNED BY
WINDS. REPORTED BY COUNTY
OFFICIALS.
0150 PM 2 S SCRANTON SC WIND DAMAGE
04/01/01 FLORENCE 2 TREES DOWN. REPORTED BY
COUNTY OFFICIALS.
0150 PM SCRANTON SC WIND DAMAGE
04/01/01 FLORENCE PORCH BLOWN OFF A MOBILE
HOME BY THUNDERSTORM WINDS.
REPORTED BY COUNTY
OFFICIALS.
TRALocal storm report, Apr 1, 3:07 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
307 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0304 PM BURGAW NC WIND DAMAGE
04/01/01 PENDER GENERAL PUBLIC REPORTS
SHED BLOWN INTO HORSE
BRANCH ROAD.
DLLocal storm report, Apr 1, 3:10 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
310 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
(
0308 PM WATHA NC 59 MPH TSTM WIND GUST
04/01/01 PENDER SPOTTER REPORTED MEASURED
WIND GUSTS.
DLLocal storm report, Apr 1, 3:17 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
317 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM BURGAW NC WIND DAMAGE
04/01/01 PENDER SKYWARN REPORTED TREE DOWN
ON HWY 40 AT MILE MARKER
400.
aDLLocal storm report, Apr 1, 3:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
340 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0332 PM 20 N GEORGETOWN SC WIND DAMAGE
04/01/01 GEORGETOWN GENERAL PUBLIC REPORTED
TREES DOWN
DLThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:38 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 67 min |
| Apr 1, 12:47 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 73 min |
| Apr 1, 1:15 PM EDT | Severe Thunderstorm Warning | ILM | Dillon | 75 min |
| Apr 1, 1:15 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 75 min |
| Apr 1, 1:58 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 77 min |
| Apr 1, 2:32 PM EDT | Severe Thunderstorm Warning | ILM | Darlington | 28 min |
| Apr 1, 2:42 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Marlboro | 48 min |
| Apr 1, 2:42 PM EDT | Severe Thunderstorm Warning | ILM | Marion | 48 min |
| Apr 1, 3:10 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 50 min |
| Apr 1, 3:44 PM EDT | Severe Thunderstorm Warning | ILM | Dillon | 76 min |
| Apr 1, 3:44 PM EDT | Severe Thunderstorm Warning | ILM | Marion | 76 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.